What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 26, 1:29 PM EST, 1 minute earlier.
Area forecast discussion, Aug 26, 1:29 PM EST, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
229 PM EDT Thu Aug 26 2021
.SYNOPSIS...
A chance for showers and thunderstorms will continue at times
through the weekend as a warm and humid airmass remains in place
across the Ohio Valley region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the forecast to issue a heat advisory across the Tri-
State region. This area will have the best chance for seeing 100
degree heat index values today. Have a special weather statement
elsewhere for heat index potential in the middle to upper 90s.
In addition expect scattered thunderstorm development later in
the day. Across western portions of the region moisture
transport vectors are indicating slow moving storms. This has
already been seen this morning west of the region in Indiana.
Added heavy rain mention in the forecast and HWO for portions
of the region to account for the potential for slow moving
storms and isolated flooding issues.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Will allow for showers and thunderstorms chances to gradually
taper off this evening with partly cloudy skies overnight. Lows
tonight will be in the upper 60s to lower 70s. Warm and humid
conditions are expected again on Friday with highs in the upper
80s to around 90 degrees. As we destabilize through the day,
expect to see the potential for isolated to scatted thunderstorm
development once again as some weak mid level energy moves over
the top of the mid/upper level ridge in place across the
Mid Atlantic states.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Other than a few scattered showers or thunderstorms weakening into
the evening hours, Friday night is mostly dry as diurnal activity
decreases. Broad scale pattern remains unchanged for the weekend as
surface/mid-level high pressure are in place over the eastern CONUS.
Warm and muggy conditions are forecast throughout the weekend with
diurnal enhancements to showers and thunderstorms anticipated for
both days.
Moving into early next week, geopotential heights begin to decrease
in response to a progressive trough moving into the Great Lakes
region. High temperatures decrease closer to normal values, but
chances for showers and thunderstorms persist as a surface cold
front approaches the Ohio Valley. Chances for precipitation are
elevated across the entire area for Monday with the progression of
the front moving slowly southward throughout the day. Thunderstorm
coverage decreases during the evening hours, however, chances
continue through the overnight as the front begins to stall.
Uncertainty increases quite significantly entering Tuesday and
through Wednesday as the influences of a potential tropical system
and stalled front could lead to different outcomes from what is
currently forecast. As the tropical system becomes better organized
in the western Caribbean Sea and eventually the Gulf of Mexico,
track forecasts will improve, increasing confidence for potential
local impacts. As is sometimes the case, landfalling tropical
cyclones along the Gulf Coast tend to curve eastward upon reaching
the mid-latitudes. Long range model guidance is hinting for the mid-
level high that has persisted over the Mid-Atlantic coast to steer
the remnants up the Mississippi River Valley before turning them
eastward into the Ohio/Tennessee Valleys. The weakening of the ridge
and the progression of another trough moving into the Midwest are
the primary factors for the ultimate track. Regardless of the exact
track, the stalled front and above normal PWATs favor continued
chances for showers and thunderstorms both Tuesday and Wednesday
with temperatures generally in the low to mid 80s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Thunderstorms have started to develop this afternoon and expect
additional thunderstorm development into the evening hours
before gradually decreasing tonight. Wind flow is very weak with
these so expect thunderstorms that develop to be very slow
moving, especially ones by KDAY, KCVG, and KLUK. Isolated gusty
winds will be possible with these thunderstorms along with
reduced visibility.
Tonight there will be the potential for more fog development.
Cu will develop again for the day on friday with additional
thunderstorm development potential during the afternoon hours.
Left out of the TAF sites tomorrow until after the end of the
TAF period except for at the longer KCVG TAF where there is a
VCTS mention. Flow on Friday will continue to be light. Outside
of thunderstorm activity expect winds to be light and less than
10 knots.
OUTLOOK...Thunderstorms are possible through Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 7 PM EDT this evening for OHZ070-071-077-
078.
KY...Heat Advisory until 7 PM EDT this evening for KYZ089>096.
IN...Heat Advisory until 7 PM EDT this evening for INZ066-073>075-
080.
&&
SYNOPSIS...JGL
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...McGinnis
AVIATION...NovakHazardous weather outlook, Aug 26, 11:47 AM EST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1247 PM EDT Thu Aug 26 2021
KYZ097>100-OHZ045-046-054>056-063>065-072>074-079>082-088-271700-
Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-
Licking-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
1247 PM EDT Thu Aug 26 2021
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
Maximum heat index values will reach the middle 90s to around 100
degrees this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>096-OHZ070-071-077-078-271700-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Butler-Warren-Hamilton-Clermont-
1247 PM EDT Thu Aug 26 2021
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Slow moving storms will bring the potential for heavy downpours and
isolated flooding concerns late this afternoon into the early
evening hours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-271700-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Miami-Champaign-Clark-Preble-Montgomery-Greene-
1247 PM EDT Thu Aug 26 2021
This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.
.DAY ONE...This afternoon and tonight.
Maximum heat index values will reach the middle 90s to around 100
degrees this afternoon.
Slow moving storms will bring the potential for heavy downpours and
isolated flooding concerns this afternoon into the early evening
hours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 9:10 AM EST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1010 AM EDT Thu Aug 26 2021
INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>056-060>065-
072>074-079>082-088-261800-
Wayne-Fayette IN-Union IN-Bracken-Robertson-Mason-Lewis-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Augusta, Brooksville, Mount Olivet,
Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine,
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana,
Springfield, London, West Jefferson, Plain City, Columbus,
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn,
Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Wilmington, Blanchester, Chillicothe, Logan,
Georgetown, Mount Orab, Hillsboro, Greenfield, West Union,
Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg
1010 AM EDT Thu Aug 26 2021
...HOT AND HUMID CONDITIONS TODAY...
A combination of hot temperatures and high humidity will likely
result in the heat index reaching between 95 and 100 degrees this
afternoon.
If you have to be outdoors, please take the necessary precautions
to protect yourself from heat related illnesses. Drink plenty of
fluids, stay in an air-conditioned room, stay out of the sun, and
check up on relatives and neighbors. Young children and pets should
never be left unattended in vehicles under any circumstances.
Special weather statement, Aug 26, 12:20 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
120 PM EDT Thu Aug 26 2021
INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>056-060>065-
072>074-079>082-088-262200-
Wayne-Fayette IN-Union IN-Bracken-Robertson-Mason-Lewis-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Augusta, Brooksville, Mount Olivet,
Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine,
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana,
Springfield, London, West Jefferson, Plain City, Columbus,
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn,
Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Wilmington, Blanchester, Chillicothe, Logan,
Georgetown, Mount Orab, Hillsboro, Greenfield, West Union,
Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg
120 PM EDT Thu Aug 26 2021
...HOT AND HUMID CONDITIONS THROUGH THE EARLY EVENING HOURS...
A combination of hot temperatures and high humidity will likely
result in the heat index reaching between 95 and 100 degrees today.
If you have to be outdoors, please take the necessary precautions
to protect yourself from heat related illnesses. Drink plenty of
fluids, stay in an air-conditioned room, stay out of the sun, and
check up on relatives and neighbors. Young children and pets should
never be left unattended in vehicles under any circumstances.
Special weather statement, Aug 26, 1:22 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Thu Aug 26 2021
INZ059-066-OHZ070-261845-
Union IN-Franklin IN-Butler OH-
222 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN COUNTY IN SOUTHEASTERN INDIANA, SOUTHERN UNION COUNTY IN
EAST CENTRAL INDIANA AND NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN
OHIO THROUGH 245 PM EDT...
At 221 PM EDT, a strong thunderstorm was located near West College
Corner, moving south at 5 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Oxford, Brookville, West College Corner, Reily, Blooming Grove,
Metamora, Scipio, College Corner, Cedar Grove, Mount Carmel,
Charlottesville, Mounds State Recreation Area, Billingsville,
Mixersville, Sharptown and St. Charles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3953 8507 3953 8504 3957 8503 3958 8482
3957 8481 3957 8477 3948 8467 3936 8477
3934 8508 3944 8514
TIME...MOT...LOC 1821Z 358DEG 6KT 3950 8491
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Aug 26, 1:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
226 PM EDT Thu Aug 26 2021
OHZ061-062-261900-
Montgomery OH-Greene OH-
226 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN GREENE AND
SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 300 PM EDT...
At 226 PM EDT, a strong thunderstorm was located over Beavercreek,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Xenia, Miamisburg,
Bellbrook, Moraine, Oakwood, Wright-Patterson Afb, West Carrollton,
Wilberforce, Riverside, Spring Valley, Centerville, Roxanna, Oldtown,
Woodbourne-Hyde Park, Greene County Airport and Overlook-Page Mano.
This includes I-75 in Ohio between mile markers 46 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3975 8426 3984 8403 3967 8383 3957 8398
3958 8413 3965 8424
TIME...MOT...LOC 1826Z 322DEG 12KT 3973 8407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Aug 26, 1:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
230 PM EDT Thu Aug 26 2021
OHZ053-261900-
Clark OH-
230 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL CLARK COUNTY
THROUGH 300 PM EDT...
At 229 PM EDT, a strong thunderstorm was located over Springfield,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Springfield, South Charleston, Harmony, Lisbon, South Vienna,
Clifton, Buck Creek State Park, Springfield Municipal Airport,
Hustead, Snyderville, Selma, Pitchin, New Moorefield, Plattsburg and
Lawrenceville.
This includes I-70 in Ohio between mile markers 49 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3997 8363 3985 8358 3978 8371 3978 8374
3979 8374 3980 8382 3980 8383 3982 8383
3982 8386 3983 8390 3990 8393 4000 8387
4001 8375
TIME...MOT...LOC 1829Z 334DEG 9KT 3990 8379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
Hickman